Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 102, NWS St. Louis, MO

April 29, 2011Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 29, 2011, 7:41 AM CDT for Franklin County, Warren County, Missouri. It took effect at Apr 29, 2011, 11:05 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 7:41 AM CDT (12:41 UTC)
In effect from
Apr 29, 2011, 11:05 AM CDT
Expired
Apr 30, 2011, 11:52 AM CDT
In force
25 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Washington (WHGM7). The gauge peaked at 20.36 ft at Apr 29, 2011, 11:00 PM CDT.

actionminormoderate202504/2904/3005/01
Action stage
18 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGUS43 KLSX 291241
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT FRI APR 29 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MISSOURI RIVER AT WASHINGTON


.THIS FLOOD WARNING IS A RESULT OF A WEEKS WORTH OF RAIN AND HIGHER
THAN EXPECTED FLOWS FROM THE GASCONADE RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-219-301241-
/O.NEW.KLSX.FL.W.0102.110429T1800Z-110503T0300Z/
/WHGM7.1.ER.110429T1800Z.110430T1800Z.110501T1500Z.NO/
741 AM CDT FRI APR 29 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT WASHINGTON
* UNTIL SUNDAY.
* AT 6:45 AM FRIDAY THE STAGE WAS 19.8 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 20.6 FEET SATURDAY 
  AFTERNOON AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 21.0 FEET...WATER PLANT TURNS PUMPS ON
* IMPACT...AT 20.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/30  05/01  05/02  05/03  05/04

MISSOURI RIVER
  WASHINGTON      20.0   19.83      20.5   20.2   17.6   15.2   13.7
2 follow-up statements
741 
WGUS83 KLSX 291527
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...

 
  MISSOURI RIVER AT

    GASCONADE
    HERMANN
    WASHINGTON
    ST. CHARLES


.THIS FLOOD WARNING IS A RESULT OF A WEEKS WORTH OF HEAVY RAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-301527-
/O.EXT.KLSX.FL.W.0074.000000T0000Z-110502T0234Z/
/GSCM7.1.ER.110423T0504Z.110429T1800Z.110430T1434Z.NO/
1027 AM CDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL SATURDAY EVENING.
* AT 7 AM THURSDAY THE STAGE WAS 25.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL 
  BELOW FLOOD STAGE LATE SATURDAY MORNING.

$$

MOC073-139-301526-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-110502T2149Z/
/HRNM7.1.ER.110424T1430Z.110430T0600Z.110501T2149Z.NO/
1027 AM CDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT HERMANN
* UNTIL MONDAY MORNING.
* AT 9:30 AM FRIDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 24.2 FEET TONIGHT 
  AND SHOULD FALL BELOW FLOOD STAGE BY SUNDAY EVENING.

$$

MOC071-219-301526-
/O.EXT.KLSX.FL.W.0102.110429T1605Z-110503T0600Z/
/WHGM7.1.ER.110429T1605Z.110430T1200Z.110501T1800Z.NO/
1027 AM CDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT WASHINGTON
* UNTIL SUNDAY EVENING.
* AT 9:45 AM FRIDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 20.8 FEET SATURDAY 
  AFTERNOON AND FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...WATER PLANT TURNS PUMPS ON
* IMPACT...AT 20.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

MOC183-189-301526-
/O.EXT.KLSX.FL.W.0098.000000T0000Z-110503T1617Z/
/SCLM7.1.ER.110427T2330Z.110501T0000Z.110502T1617Z.NO/
1027 AM CDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT ST. CHARLES
* UNTIL MONDAY EVENING.
* AT 10 AM FRIDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 26.8 FEET SATURDAY 
  NIGHT AND FALL BELOW FLOOD STAGE LATE MONDAY MORNING.
* IMPACT...AT 26.5 FEET...AUBUCHON ROAD BEGINS FLOODING BETWEEN TESON 
  ROAD AND RIVERWOOD ESTATES NEAR THIS HEIGHT.
* IMPACT...AT 26.0 FEET...HIGHWAY 94 BEGINS FLOODING 1.5 MILES SW OF 
  MATSON, MO.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     04/30  05/01  05/02  05/03  05/04

MISSOURI RIVER
  GASCONADE       22.0   25.10      22.3   19.6   18.3   17.5   16.8
  HERMANN         21.0   23.50      24.2   22.8   18.2   16.4   15.9
  WASHINGTON      20.0   19.93      20.8   20.3   17.5   15.0   13.8
  ST. CHARLES     25.0   25.74      26.5   26.8   25.5   22.2   20.5
015 
WGUS83 KLSX 301652
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT SAT APR 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...


  MISSOURI RIVER AT WASHINGTON


THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC071-219-301722-
/O.CAN.KLSX.FL.W.0102.000000T0000Z-110503T0600Z/
/WHGM7.1.ER.110429T1650Z.110430T0345Z.110430T1450Z.NO/
1152 AM CDT SAT APR 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT WASHINGTON.
* AT 11:45 AM SATURDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 10 AM SATURDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 15 
  FEET BY TUESDAY NIGHT.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/01  05/02  05/03  05/04  05/05

MISSOURI RIVER
  WASHINGTON      20.0   19.95      18.2   16.5   15.5   14.9   15.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:51 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 29, 6:51 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT FRI APR 29 2011

.DISCUSSION...
/350 AM CDT FRI APR 29 2011/

GOING FORECAST TRENDS ARE LOOK PRETTY GOOD AND THIS UPDATE
PRIMARILY DOES SOME FINE TUNING. 00Z NCEP PRODUCTION SUITE STILL
SUPPORTING THE IDEA THAT COLD FRONT WILL APPROACH W SECTIONS OF
CWA ON SATURDAY AFTERNOON AND THEN WORK ACROSS THE REGION SATURDAY
NIGHT. THERE DOES APPEAR TO BE A LOW PROBABILITY OF WAA-INDUCED
SHOWER/TSRA ACTIVITY LATE TONIGHT/SATURDAY MORNING OVER N PARTS
OF THE CWA...WITH PRECIP THREAT BECOMING MORE FOCUSED ON FRONTAL PASSAGE
SATURDAY AFTERNOON AND ESPECIALLY SATURDAY NIGHT. FORECAST
SOUNDINGS SUGGEST THAT AMS OVER MOST OF OUR AREA WILL REMAIN
CAPPED THROUGH LATE SATURDAY AFTERNOON...AND IT MAY BE THAT OUR
POPS ARE A BIT TOO HIGH OVER THE NW HALF OF THE CWA. HOWEVER...BY
SATURDAY EVENING IT APPEARS THAT CONVECTIVE POTENTIAL WILL BE
REALIZED OVER SE SECTIONS OF THE CWA AS MID LEVEL COOLING WORKS
INTO AREA WHERE LO LEVEL FORCING WILL BE PRESENT.

IN THE SUNDAY-SUNDAY NIGHT TIME FRAME IT APPEARS THAT THE FRONTAL
BOUNDARY WILL BECOME PARALLEL TO MID LEVEL FLOW AND STALL OUT FROM
THE RED RIVER VALLEY INTO THE OHIO RIVER VALLEY. THIS WILL ONCE
AGAIN SET THE STAGE FOR QUITE A BIT OF WET WEATHER OVER PARTS OF
THE CENTRAL U.S. THAT DEFINITELY DO NOT NEED MORE RAIN...BUT RIGHT
NOW IT WOULD APPEAR THAT THE S PARTS OF OUR CWA WILL BE ON THE N
FRINGES OF THE AXIS OF HEAVIEST PRECIPITATION. AND...WITH ENTRANCE
REGION OF UPPER LEVEL JET REMAINING OVER AREA IT LOOKS LIKE MUCH
LIGHTER RAINFALL WILL BE POSSIBLE AS FAR N AS CENTRAL MO/CENTRAL
IL.

TIMING OF PRECIP THREATS DURING THIS TIME WILL PROBABLY BE TIED TO
SEVERAL WEAK SHORTWAVES THAT ARE FORECAST TO MOVE THROUGH THE MID
MISSISSIPPI RIVER VALLEY. THE PASSAGE OF EACH OF THESE
FEATURES...ALONG WITH ROBUST CONVECTION TO OUR S...SHOULD ALLOW THE
BOUNDARY/EFFECTIVE FRONT TO SAG S WITH TIME...AND BELIEVE BY
MONDAY PRECIPITATION THREAT WILL BE S OF OUR AREA.

AS FAR AS TEMPERATURES ARE CONCERNED...70S SHOULD BE COMMON BOTH
TODAY AND SATURDAY...BUT BY SUNDAY THE COMBO OF COOLER
AIR...CLOUDS...AND RAIN WILL LIMIT AFTERNOON TEMPS TO THE 50S AND
LOWER 60S.

TRUETT

&&

.AVIATION...
/637 AM CDT FRI APR 29 2011/
VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL THIS
MORNING. THE WIND WILL TURN TO THE SOUTH-SOUTHEAST AND BECOME
GUSTY BY AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE AREA.
GUSTS WILL DROP OFF BUT LOW LEVEL WIND SHEAR WILL BE A PROBLEM
TONIGHT PRIMARILY ACROSS CENTRAL AND NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS AS THE LOW LEVEL JET RAMPS UP ACROSS THE AREA.

SPECIFICS FOR KSTL...
VFR CONDITIONS AND LIGHT AND VARIABLE WINDS WILL PREVAIL AT
LAMBERT THIS MORNING. THE WIND WILL INCREASE FROM THE SOUTH-
SOUTHEAST THIS AFTERNOON AS THE SURFACE RIDGE MOVES EAST OF THE
BI-STATE REGION. COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP LATE
TONIGHT...BUT HAVE LEFT OUT MENTION OF LLWS IN THE TAF FOR NOW
SINCE IT LOOKS TO BE MARGINAL UNTIL VERY CLOSE TO SUNRISE.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 29, 6:00 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT FRI APR 29 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
600 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT OVER
NORTHEAST MISSOURI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS WILL REMAIN HIGH OR CONTINUE TO RISE DUE TO RUNOFF FROM
THE RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY EVENING ACROSS
THE ENTIRE REGION. BY SUNDAY THE THUNDERSTORM THREAT WILL BE CONFINED
TO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY.

RIVERS...CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS WILL REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:59 AM CDTAreal Flood WarningLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more24 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.